Anti Anxiety Drugs

When constant anxiety affects one's health, anti-anxiety drugs help to control the symptoms so that the person can carry on with his day to day life normally. The medications used to treat anxiety are benzodiazepines (Alprazolam, Clonazepam, Diazepam), Buspirone, SSRIs (Fluoxetine, Sertraline, Escitalopram), Tricyclics (Clomipramine, Imipramine), MAOIs (Phenelzine, Selegiline, Isocarboxazid), and Beta-blockers (Propranolol).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why am I anxious and wake up with a racing heart?

Query: Hello doctor, A few months back, I felt a shock in my heart. There was chest discomfort; I was sweating and my pulse was going down. I almost felt like a heart attack, but, after a few minutes everything was normal. The next day I went to my GP to check and in ECG he found that I had irregular heart...  Read Full »


Dr. Rishu

Answer: Hi, Welcome to icliniq.com. I have seen all your details. Firstly, you have not mentioned your smoking and alcohol habits. Do you ever have gastritis, GERD (gastroesophageal reflux disease) or heartburn as they can also mimic the same symptoms? Your palpitations are related to sinus tachycardis Yo...  Read Full »

I am always anxious that there are bugs all over my skin. Please help.

Query: Hello doctor, I have been struggling a lot with feeling like there are bugs on my skin. I am constantly paranoid. I can barely function with all of my anxiety. But I have started to realize that I have an issue because my scalp is covered in scars and cuts from scratching. I have been checked for li...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. The bugs-like feelings on the skin could be occurring due to severe anxiety or stress. But before that, any dermatological causes should be ruled out. This could be due to some drugs too. If you have been taking alcohol for a long, then that could be the reason. Ta...  Read Full »

I feel good after taking anti-anxiety medications except for sleepiness. What to do?

Query: Hi doctor,I am 47-year-old male suffering from anxiety disorder and being treated for OCD specifically. I was prescribed Zoloft 100 mg (Sertraline) a year ago. But after three months, I transferred to Prozac 40 mg (Fluoxetine) together with Risperdal 0.5 mg (Risperidone). This has been going on for ...  Read Full »


Dr. Manjunadh M Nair

Answer: Hi, Welcome to icliniq.com. Since your Obsessive-compulsive disorder or OCD symptoms are under control using a combination of Risperidone and Fluoxetine, it is not an excellent choice to change it. Fluoxetine usually causes insomnia rather than sleepiness, and it is often taken as a morning or af...  Read Full »

Can I taper the dose of Lexapro on my own, as it gives me headaches?

Query: Hello doctor, I started taking Lexapro 4 to 5 weeks ago. I have major headaches and nausea and want to stop. However, I cannot get a hold of my doctor. Can I just stop, or should I taper the medication? I am on 20 mg daily. I also take Gabapentine.  Read Full »


Dr. Siva Anoop Yella

Answer: Hello, Welcome to icliniq.com. May I know what you were diagnosed with? Was Lexapro 20 mg started directly for you without starting with lower doses of 5 mg, 10 mg, and 15 mg? Lexapro (Escitalopram) dosage should be slowly escalated at the beginning of the treatment in order to avoid headaches and n...  Read Full »

How can post-SSRI sexual dysfunction (PSSD) be cured?

Query: Hello doctor, I am a 23 year old male, and I took Lexapro for two months when I was 20 years old. And then quit abruptly, because every time I would sleep for a very long time without dreaming, and also wake up feeling bad. It has been three years now, and my sexual functioning and libido have gone...  Read Full »


Dr. Awadhesh P. Singh Solanki

Answer: Hello, Welcome to icliniq.com. I can understand your concern regarding your symptoms and side effects of the medications. The symptoms you mentioned above are showing that you are suffering from dysthymia and moderate depression. Depression itself is a cause of poor sexual drive. Lexapro tha...  Read Full »

Can I take Ativan 2 mg and Rexipra Forte together for sleep disturbance?

Query: Hi doctor, Can I take Ativan 2 mg and Rexipra Forte together at night? My doctor has recommended me this medicine and I am taking this for three years. Is there any long time problem with taking this medicine?  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Tablet Ativan (Lorazepam) 2 mg is used for sleep disturbance. If you do not have sleep disturbance, I suggest to taper off the tablet Ativan 2 mg and stop it. I suggest taking half tablet of Ativan 2 mg for six weeks, then make it an alternate day for another six wee...  Read Full »

Is Dextroamphetamine contraindicated in heart condition?

Query: Hello doctor, I am a 55-year-old woman recently diagnosed with ADHD and prescribed stimulants. I have hypertension, and I take Amlodipine 5 mg, Losartan 50 mg, and Propranolol (10 mg to 60 mg) for anxiety which also helps with my blood pressure. My echocardiogram says that my left ventricular wall t...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. So, currently, you do not have any serious heart issues. The impaired relaxation and diastolic dysfunction occur due to chronically elevated BP leading to hypertrophy. It is not a serious heart problem and needs no specif...  Read Full »

I overdosed on Benadryl and I feel lightheaded.When will I feel normal?

Query: Hello doctor, I am a healthy 15 year old male. It has been two weeks since I overdosed on Benadryl and I still feel lightheaded and everything is like a dream. The dose I had taken was 500mg. I also get random confusion spells. When will I feel normal?  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. Benadryl consists of Diphenhydramine and the drug is an antihistaminic drug. In high doses it causes side effects like blurred vision, dry mouth, confusion, delirium, severe sedation etc. In very high doses this may result in death also. So, I would advise yo...  Read Full »

I am developing withdrawal symptoms of Paroxetine. Please help.

Query: Hi doctor, I am a 26 year old male, and I am a doctor. From the past year, I have been suffering from delayed onset sleep disorder, I sleep at 4 AM and wake up after noon. I saw a psychiatrist, and he put me on Melatonin, Modafinil, and Zolfresh. But I am still unable to sleep at the desired time, a...  Read Full »


Dr. Awadhesh P. Singh Solanki

Answer: Hi, Welcome to icliniq.com. Thanks for this query. I can understand your concern regarding your delayed onset insomnia. Sleep is very important for a good mental health. Sleep disturbances can cause depression and vice versa I have read your history carefully. You are suffering fr...  Read Full »

Why do I have dryness in my eyes after laser surgery in the eyes?

Query: Hello doctor, I am a 36 year old male. 17 years ago, I began experiencing high levels of anxiety and depression. I was put on Zoloft. After about five years, I was moved to Lexapro as Zoloft was not working. After being on Lexapro for five years, I was moved to Pristiq. After 5 years on Pristiq, ...  Read Full »


Dr. Ramchandra Lamba

Answer: Hello, Welcome to iclinq.com. I have gone through your query and understand your concern. It is true that SSRIs (selective serotonin reuptake inhibitor) make the person emotionally blunt when on a long term use. In your case, SSRI (Zoloft and Lexapro) and Pristiq (Desvenlafaxine) are ineffective ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.